Stopped HRT and now periods started??
I was put on vivelle dot and prometrium (daily--no off days) 2 years ago for menopausal symptoms. I was still having sporadic periods but blood work showed I was "post" menopausal--I'm 48 yrs old with a family history of early menopause. After a few months I quit having periods all together (for a total of 10 months). At the 10 month mark, I developed extremely sore/tender breasts. In doing some research, one of the things I found is that it can be caused by too much estrogen. That scared me! I decided to go off all HRT. After 3 weeks of being off, I had a period--I was so surprised! Now, a month later, I am having another period (very heavy).
So now I'm wondering, was the HRT keeping me from having periods--is this why they stopped altogether? Should I have been taking a break from the prometrium (my doctor kept insisting I didn't need to). I'm so confused about it all now and my doctor doesn't seem to be really knowledgable about HRT as far as I can tell.
Thanks for any insight any of you may have.